Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Integral equations in reflexive Banach spaces and weak topologies

Author: Donal O’Regan
Journal: Proc. Amer. Math. Soc. 124 (1996), 607-614
MSC (1991): Primary 45D05, 45G10, 45N05
MathSciNet review: 1301043
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The Schauder Tychonoff theorem in a locally convex topological space is used to establish existence results for Volterra-Hammerstein and Hammerstein integral equations in a reflexive Banach space.

References [Enhancements On Off] (What's this?)

  • Constantin Corduneanu, Integral equations and stability of feedback systems, Academic Press [A subsidiary of Harcourt Brace Jovanovich, Publishers], New York-London, 1973. Mathematics in Science and Engineering, Vol. 104. MR 0358245
  • C. Corduneanu, Integral equations and applications, Cambridge University Press, Cambridge, 1991. MR 1109491
  • C. Corduneanu, Perturbation of linear abstract Volterra equations, J. Integral Equations Appl. 2 (1990), no. 3, 393–401. MR 1094476, DOI
  • John B. Conway, A course in functional analysis, 2nd ed., Graduate Texts in Mathematics, vol. 96, Springer-Verlag, New York, 1990. MR 1070713
  • Evin Cramer, V. Lakshmikantham, and A. R. Mitchell, On the existence of weak solutions of differential equations in nonreflexive Banach spaces, Nonlinear Anal. 2 (1978), no. 2, 169–177. MR 512280, DOI
  • Carl L. DeVito, Functional analysis, Pure and Applied Mathematics, vol. 81, Academic Press, Inc. [Harcourt Brace Jovanovich, Publishers], New York-London, 1978. MR 506238
  • Nelson Dunford and Jacob T. Schwartz, Linear Operators. I. General Theory, Pure and Applied Mathematics, Vol. 7, Interscience Publishers, Inc., New York; Interscience Publishers, Ltd., London, 1958. With the assistance of W. G. Bade and R. G. Bartle. MR 0117523
  • Klaus Floret, Weakly compact sets, Lecture Notes in Mathematics, vol. 801, Springer, Berlin, 1980. Lectures held at S.U.N.Y., Buffalo, in Spring 1978. MR 576235
  • G. Gripenberg, S.-O. Londen, and O. Staffans, Volterra integral and functional equations, Encyclopedia of Mathematics and its Applications, vol. 34, Cambridge University Press, Cambridge, 1990. MR 1050319
  • R. B. Guenther and J. W. Lee, Some existence results for nonlinear integral equations via topological transversality, J. Integral Equations Appl. 5 (1993), no. 2, 195–209. MR 1229437, DOI
  • Einar Hille, Methods in classical and functional analysis, Addison-Wesley Publishing Co., Reading, Mass.-London-Don Mills, Ont., 1972. Addison-Wesley Series in Mathematics. MR 0463863
  • E. Hille and R. S. Phillips, Functional analysis and semigroups, Amer. Math. Soc. Colloq. Publ., vol. 31, Amer. Math. Soc., Providence, RI, 1957.
  • V. Lakshmikantham and S. Leela, Nonlinear differential equations in abstract spaces, International Series in Nonlinear Mathematics: Theory, Methods and Applications, vol. 2, Pergamon Press, Oxford-New York, 1981. MR 616449
  • A. Szep, Existence theorems for weak solutions of ordinary differential equations in reflexive Banach spaces, Studia Sci. Math. Hungar. 6, (1971), 197–203.
  • K. Yosida, Functional analysis, Springer-Verlag, Berlin, 1971.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 45D05, 45G10, 45N05

Retrieve articles in all journals with MSC (1991): 45D05, 45G10, 45N05

Additional Information

Donal O’Regan
Affiliation: Department of Mathematics, University College Galway, Galway, Ireland
MR Author ID: 132880

Received by editor(s): April 22, 1994
Received by editor(s) in revised form: September 21, 1994
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1996 American Mathematical Society